Skip to main content
×
Home
    • Aa
    • Aa

The hierarchy theorem for second order generalized quantifiers

  • Juha Kontinen (a1)
Abstract
Abstract

We study definability of second order generalized quantifiers on finite structures. Our main result says that for every second order type t there exists a second order generalized quantifier of type t which is not definable in the extension of second order logic by all second order generalized quantifiers of types lower than t.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]A. Andersson , On second-order generalized quantifiers and finite structures, Annals of Pure and Applied Logic, vol. 115 (2002), no. 1–3, pp. 132.

[3]R. Fagin , The number of finite relational structures, Discrete Mathematics, vol. 19 (1977), no. 1, pp. 1721.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×